MAUDE Adverse Event Report: W. L. Gore & Associates, Inc. GORE® VIABAHN® Endoprosthesis with HEPARIN Bioactive Surface; Stent, Superficial Femoral Artery

W. L. Gore & Associates, Inc. GORE® VIABAHN® Endoprosthesis with HEPARIN Bioactive Surface; Stent, Superficial Femoral Artery
Catalog Number VBJR070502A
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, the patient underwent treatment for stenosis using a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) that was intended to be placed in the right external iliac artery.It was reported the viabahn device was advanced through a 7fr (55 cm) cook flexor ansel guiding sheath over a.018" (300 cm) abbott hi-torque steelcore guidewire.Reportedly, the target treatment site was not predilated but the viabahn device successfully reached the target treatment site.Upon attempted deployment, it was reported that the deployment line broke after an unknown length of the deployment line was pulled.It is unknown if there was any resistance felt.It was reported the endoprosthesis remained on the delivery catheter, fully constrained, and was removed in tandem with the delivery catheter through the sheath.Upon withdrawal, it was reported there was no endoprosthesis expansion noticed.Reportedly, there were no signs of delivery catheter breakage or detachment and no deployment line left inside the patient.It was reported there was no calcification and/or tortuous anatomy present.To complete the procedure, two new viabahn devices were selected for use.There was no patient harm reported.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® Endoprosthesis with HEPARIN Bioactive Surface
Common Device Name
Stent, Superficial Femoral Artery
Manufacturer (Section D)
W. L. Gore & Associates, Inc.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
Medical Echo Ridge B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
taylor moncrieff
1505 n. fourth street
flagstaff, AZ 86004
+1(928)526-3030
MDR Report Key50917057
Report Number2017233-2026-08093
Device Sequence Number20181768
Product Code NIP
UDI-Device Identifier00733132623761
UDI-Public(01)00733132623761(17)280613
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR070502A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient Weight151 LB